Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

September 6, 2021Brevard County, Florida

NWS Melbourne, FL issued this special weather statement at Sep 6, 2021, 5:53 PM EDT for Brevard County, Florida. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2021, 5:53 PM EDT (21:53 UTC)
Expired
Sep 6, 2021, 7:00 PM EDT
In force
67 min
Issued by
NWS Melbourne, FL
Hail
0.00 in
Wind
40

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 39 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 988 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
988 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

905 
WWUS82 KMLB 062153
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
553 PM EDT Mon Sep 6 2021
 
FLZ041-045>047-141-147-062300-
Southern Brevard County FL-Coastal Volusia FL-
Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL-
553 PM EDT Mon Sep 6 2021

...Strong thunderstorms will impact portions of southeastern 
Seminole, northern Brevard, eastern Orange and southeastern Volusia 
Counties through 700 PM EDT...

At 553 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Chuluota to near Patrick Air
Force Base. Movement was northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Titusville, Rockledge, Cocoa, Cocoa Beach and Cape Canaveral. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2839 8056 2834 8057 2824 8056 2823 8060
      2834 8086 2835 8086 2835 8088 2870 8109
      2883 8099 2883 8073 2852 8052 2846 8049
TIME...MOT...LOC 2153Z 243DEG 11KT 2867 8099 2827 8058 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Smith

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 6, 4:06 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Sep 6, 4:06 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
406 PM EDT Mon Sep 6 2021

.DISCUSSION...

Currently-Tomorrow... High pressure has nudged slightly westward
south of the Florida coast which has allowed winds to switch
onshore on the eastern Florida coast. As a result, the east coast
sea breeze has began pushing inland which will collide with the
west coast sea breeze and outflow boundaries. Radar imagery shows
isolated showers and storms across the region, mainly south of
Orlando and across the western interior of east-central Florida.
Precipitation is expected to increase in coverage through this
afternoon as sea breeze and outflow boundary collisions occur.
The best chance for rain will remain along and west of I-95, as
well as, south of Orlando. Any strong storms that develop this
afternoon will have the potential to produce wind gusts of
40-50mph, frequent cloud-to-ground lighting, heavy rainfall, and
flooding over low-lying areas and where training of storms occur.
Showers and storms will diminish shortly after sunset as the
region dries out overnight. Low temperatures will reach the low-
to-mid 70s.

Rain chances will begin an increasing trend on Tuesday as moisture
from a potential tropical wave over the Gulf of Mexico advects
into the region through much of the week. Scattered-to-numerous
diurnally enhanced showers and storms are expected by the
afternoon hours with the best chance for rain forecast over the
interior and locations north of the Treasure Coast. Highs will
remain consistent as well with temperatures in the low 90s.

Wednesday-Saturday (previous discussion)... A mid level
disturbance lifting northward over the central Gulf will
eventually become absorbed by a trough building southward across
the eastern U.S. into late week. This trough will push a weak
boundary through the southeast states and toward FL by Friday.
Scattered to numerous storms forecast for mid week, with
increasing SW surface and steering flow. Within this complex
pattern, some slow tropical development could occur over the N/E
Gulf of Mexico midweek or even over the Atlantic between NE FL and
the Carolinas late this week as an area of low-mid level
vorticity lifts NE. At this time, any potential impacts to east-
central Florida would favor increased moisture and may prompt rain
chances to be raised above the climo 40-50 POPs currently
depicted for Fri/Sat. Temps remaining near to slightly above
climo, with highs in the lower 90s and lows in the lower-mid 70s.

Hazardous beach conditions will continue through late week as long
period swells from distant Hurricane Larry gradually increase. These
swells will prompt continuation of high risk of strong/life-
threatening rip currents, with surf heights peaking Friday.

Sunday...Lowering deep layer moisture as upper/surface low pressure
system departs/lifts far NE of the area. POPs trending to or below
climo, especially northern half of CWA. Max temps near 90, with lows
in lower-mid 70s.

&&

.AVIATION...

As the afternoon progresses, the east coast sea breeze will
collide with the advancing west coast sea breeze along the
interior counties of our CWA. SHRA/TSRA will develop and will push
to the east through early evening. All coastal terminals (DAB-
SUA)as well as SFB-MCO-ISM are expected to be impacted by these
storms which could produce occasional lightning strikes, gusts up
to around 30 kt and brief reduction to visibilities due to heavy
rain. As these either dissipate or move away, VFR conditions will
return and prevail for the rest of the night into Tue early
afternoon.

&&

.MARINE...

Currently-Tomorrow... Winds will shift back offshore overnight
with westerly winds of 5-10kts building seas to 2-3ft. Winds will
shift from the south-southwest by Tuesday afternoon with winds
around 5-10kts building seas to 2-3ft and a swell period of 14-17
seconds. Afternoon thunderstorms are possible before decreasing in
coverage overnight.

Wednesday-Friday (previous discussion)... W/SW flow 5-10 kt will
persist mid-late week. Sea breeze formation expected Wednesday,
then less likely Thu/Fri as offshore boundary layer flow
increases. Long period swells continue, with swells gradually
building 3-5 ft Wed. 4-6 ft Thu and peaking 5-7 ft Fri. Low chance
for tropical development over the N/E Gulf of Mexico midweek or
over the Atlantic between NE FL and the Carolinas late week as a
complex low level disturbance and upper level trough move across
the SE US.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  92  74  91 /  30  60  20  50
MCO  76  93  75  93 /  20  60  10  60
MLB  76  90  74  91 /  40  60  20  50
VRB  73  91  74  91 /  30  50  10  50
LEE  76  92  76  92 /  20  60  10  60
SFB  75  93  75  93 /  20  60  20  60
ORL  75  92  75  92 /  20  60  10  60
FPR  74  90  73  91 /  30  40  10  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Fehling/Combs/Negron
Hazardous weather outlook, Sep 6, 10:58 AM EDT, 6 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1058 AM EDT Mon Sep 6 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-070200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1058 AM EDT Mon Sep 6 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Isolated to scattered storms will develop along the inland moving
sea breeze boundaries across central Florida through this
afternoon. Greatest storm coverage is expected near to just east
of the I-4 corridor and across the interior of east central
Florida where sea breeze and outflow boundary collisions are
favored to occur. Storms will generally move toward the east up to
10 to 15 mph with some of this activity pushing back toward the
coast and offshore through early this evening.

A few stronger storms will be capable of producing frequent
lightning strikes, gusty winds up to 40 to 50 mph, small hail,
and torrential downpours.

.FLOOD IMPACT...
Locally heavy rainfall of 1 to 3 inches in a short period of time
will occur with some of the slower moving storms this afternoon
and early evening. This will cause minor standing water issues
along roadways and poor drainage areas.

.RIP CURRENT IMPACT...
There is a Moderate risk of life-threatening rip currents at all
central Florida Atlantic beaches. Always swim within sight of a
life guard and never enter the surf alone.

.MARINE THUNDERSTORM GUST IMPACT...
Isolated storms will initially form along the developing east
coast sea breeze early this afternoon and then increase in
coverage across the interior as this boundary pushes inland and
collides with the west coast sea breeze west of I-95. A few
stronger storms will be capable of producing gusty winds around 35
to 40 knots over inland lakes through late afternoon, and as some
of this activity pushes back toward the coast and offshore
through early this evening.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Scattered to numerous afternoon showers and storms are expected
tomorrow through late week. Frequent lightning, gusty winds, and
minor flooding from torrential downpours will be possible with a
few stronger storms each day.

A High risk of dangerous rip currents is expected to develop
tomorrow and continue into late week, as long period swells from
distant Major Hurricane Larry propagate into the surf zone. This
may lead also lead to a period of poor to hazardous small craft
boating conditions late this week.

Additionally, there is a low chance for tropical development as a
weak disturbance moves from the northern/eastern Gulf of Mexico
mid-week, to the Atlantic, offshore northeast Florida by late
week. At this time, the greatest potential threat from this system
to east central Florida would be an increase in rain coverage and
totals toward late week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Fehling

In the hours before

Special weather statement, Sep 6, 5:53 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
553 PM EDT Mon Sep 6 2021

FLZ041-045>047-141-147-062300-
Southern Brevard County FL-Coastal Volusia FL-
Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL-
553 PM EDT Mon Sep 6 2021

...Strong thunderstorms will impact portions of southeastern
Seminole, northern Brevard, eastern Orange and southeastern Volusia
Counties through 700 PM EDT...

At 553 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Chuluota to near Patrick Air
Force Base. Movement was northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Titusville, Rockledge, Cocoa, Cocoa Beach and Cape Canaveral.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2839 8056 2834 8057 2824 8056 2823 8060
      2834 8086 2835 8086 2835 8088 2870 8109
      2883 8099 2883 8073 2852 8052 2846 8049
TIME...MOT...LOC 2153Z 243DEG 11KT 2867 8099 2827 8058

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Smith

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 8:27 PM EDTAreal Flood AdvisoryMLBOrange, Osceola, Seminole93 min
Sep 6, 5:50 PM EDTSpecial Marine WarningMLB115 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.